You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Variations on a Theme: Rings Satisfying x3 = x Are Commutative
Stephen M. Buckley and Desmond MacHale
The American Mathematical Monthly
Vol. 120, No. 5 (May 2013), pp. 430-440
Published by: Mathematical Association of America
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.120.05.430
Page Count: 11
Preview not available
Abstract A ring satisfying x3 = x is necessarily commutative. We consider a variety of weaker forms of this condition and show that many, but not all of them, imply commutativity. We also present a variety of elementary proofs of the fact that x3 = x implies commutativity.
Copyright the Mathematical Association of America 2013